Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for depression after giving up cigarette smoking

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6205 Questions

default
Posted on Thu, 5 Nov 2015 in Hypertension and Heart Disease
Question: My husband had 2 95%blockages and has 2 new stents. No heart attack. (Had 2 previous heart attacks)
His meds have been changed and he has also quit smoking. His attitude is very cold toward me, his wife. We have 2 children, 20 and 19 . Is he depressed? He has had another woman in his life for the past 5 years (a sugar baby) and I'm wondering as the mother of our children is this normal that he is not wanting help with anything-wants to do things on his own (trying for XXXXXXX from me) Would he be very depressed because of the meds, quiting smoking, having sex taken away and procedure? We are 6 weeks in....
doctor
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer:
These are possible reasons for his state!

Detailed Answer:
HI and thank you so much for this query.

I am so sorry to hear about what your husband is being treated for and the difficulty in your relationship. Quitting smoking in itself often causes depression and added to thee other life stressors such as heart attack, no sex, etc. can easily drive him down into depression. Also, drugs used after heart surgeries such as propranolol can made a depressed mode more likely.

I will recommend that he gets fully evaluated by his therapist for depression. If this is the case, there are several drugs that can be used to help him overcome this. I will encourage you not to put up a fight but stand by him, tolerate and accommodate because he's going through a lot for now. I will also like to see the list of detailed drugs.

Allow him to do as much as he can. He needs that to build his confidence and for recovery. Help him with what he cannot and let him do what he can for now. This in itself is a form of exercise.

I hope this helps. I wish you well. Thanks for using our services and feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Propranolol

doctor1 MD

Hi, I am 43 female with prolactinomia (removed) SVT and hyatus hernia on half inderal 80 mg, omperazole 40mg and caberogoline 0. 5mg, i do suffer anxisety and i am in remission with agoraphobia but struggling my job leaves me sitting for 8 hours a day bored and my mind plays games... but I have been very sickly recently, stress is a factor, had a family crisis recently, but i have a lot of shoulder and neck pain and very fuzzy head and pressure in front of head. Ear feels blocked to right? Very nervous when out and about again. No appetite due to feeling sick and drinking not as much as I should so own worst enemy. Concerned I have cealics disease as very ill when at any white food! What do you advise please

doctor1 MD

I took Zonegran 100 mg bid for several years very effectively as a migraine preventative. It also helped me lose 35 lbs. It melted away. I also started losing hair about that time, but never connected the problem with this med. About 1-1/2 years ago, I started exhibiting a tremor and loss of dexterity in one hand. No one was able to diagnose, and in my own experiment to find a cause, I switched meds to Inderal, to see if zonegran had anything to do with my problem. When my condition was finally diagnosed as Parkinson s, I got switched back to Zonegran, since Inderal was making me gain weight. I started losing hair alarmingly again, and finally was told Zonegran could be the culprit. I ve weaned off it again but now my tremor has worsened noticeably. So I guess my choices are possible migraines and a tremor, or no migraines, less tremor and bald. What to do??

doctor1 MD

I am taking Propranolol for high blood pressure and anxiety. I started 10mg twice a day on Monday. Today I noticed that I have like a dull ache in my chest. It came on around 5pm and has been present most of the evening. Is this a normal side effect or is it just my anxiety?

doctor1 MD

I have migraines and was suggested to use Prothiaden 50mg at night, inderal 40mg morning and evening and Naxdom 500mg SOS. I have been feeling drowsy lately during the day and having weird types of dreams - seeing different colored lights and depth perception is also altered. I was on half dose of the above drugs for 15 days and recently, about 10 days back increased dose. Please tell me if these are side effects or Normal and what should I do?

doctor1 MD

Recent visit 12-21 for headaches that I have for weeks they come and go for months at a time .they start in front and go around my head ,some nausea and ear pain or hot sensation around ears and floaters that make it hard to read or write .and...

doctor1 MD

the other evening I got an upset stomach, my nose became stuff up and runny, I got very sleepy, and weak. this has happened before and usually will last an hour; always in the evening between 5 and 8. If tried logging what I eat but there's...

doctor1 MD

I have been prescribed Propranolol by my psychiatrist for high anxiety (twice a day). I have been taking this medication for about 5 months. It has worked very well. I was asked by my new pharmacy why I am taking 2 beta blockers. I have been...